Alert archive / Maine / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 79, NWS Caribou, ME
NWS Caribou, ME issued this severe thunderstorm warning at Aug 4, 2007, 4:38 PM EDT for Hancock County, Washington County, Maine. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2007, 4:38 PM EDT (20:38 UTC)
- Expired
- Aug 4, 2007, 5:16 PM EDT
- In force
- 38 min
- Issued by
- NWS Caribou, ME
- Area
- Counties, with a storm outline in the text
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 96 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 8.6 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 495 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 646 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCAR 042038 SVRCAR MEC009-029-042145- /O.NEW.KCAR.SV.W.0079.070804T2038Z-070804T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CARIBOU ME 438 PM EDT SAT AUG 4 2007 THE NATIONAL WEATHER SERVICE IN CARIBOU MAINE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN HANCOCK COUNTY IN SOUTHEAST MAINE... CENTRAL WASHINGTON COUNTY IN SOUTHEAST MAINE... * UNTIL 545 PM EDT... * AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 17 MILES WEST OF GRAND LAKE STREAM...OR ABOUT 23 MILES SOUTHEAST OF LINCOLN...AND MOVING EAST-SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GRAND LAKE STREAM BY 510 PM EDT... PRINCETON BY 535 PM EDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. TO REPORT SEVERE WEATHER DIRECTLY TO THE NATIONAL WEATHER SERVICE... DIAL 1-877-633-6772 OR CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU MAINE. LAT...LON 4525 6808 4511 6826 4498 6735 4530 6735 $$ NOUHAN
1 follow-up statement
000 WWUS51 KCAR 042116 SVSCAR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 513 PM EDT SAT AUG 4 2007 MEC009-029-042123- /O.CAN.KCAR.SV.W.0079.000000T0000Z-070804T2145Z/ HANCOCK ME-WASHINGTON ME- 513 PM EDT SAT AUG 4 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WASHINGTON AND NORTHEASTERN HANCOCK COUNTIES IS CANCELLED... DOPPLER RADAR HAS INDICATED THAT THE STORM THAT PROMPTED THE WARNING HAS WEAKENED WELL BELOW SEVERE THRESHOLDS...THEREFORE THE WARNING HAS BEEN CANCELLED. TO REPORT SEVERE WEATHER DIRECTLY TO THE NATIONAL WEATHER SERVICE... DIAL 1-877-633-6772 OR CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU MAINE. LAT...LON 4525 6808 4511 6826 4498 6735 4530 6735 $$ NOUHAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 3:09 PM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, Aug 4, 3:09 PM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 309 PM EDT SAT AUG 4 2007 .SYNOPSIS... A COLD FRONT WILL MOVE SOUTH OF THE AREA ON TONIGHT. HIGH PRESSURE WILL BUILD ACROSS THE STATE OVERNIGHT AND SUNDAY. THE HIGH WILL SLIDE EAST ON MONDAY. LOW PRESSURE WILL APPROACH MONDAY NIGHT AND MOVE THROUGH EARLY TUESDAY. && .NEAR TERM /THROUGH SUNDAY/... WORKING ONGOING SEVERE THUNDERSTORM EVENT. EXPECT STORMS TO QUICKLY DIMINISH WITH LOSS OF DAYTIME HEATING. PATCHY FOG POSSIBLE LATE...ESPECIALLY IN AREAS THAT SAW RAINFALL TODAY. HIGH PRESSURE TO DRY THINGS OUT OVERNIGHT WITH QUIET WEATHER ON SUNDAY. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/... HIGH PRESSURE WILL MOVE EAST OF THE REGION SUNDAY NIGHT AND MONDAY MORNING. LOW PRESSURE WILL APPROACH THE REGION FROM THE WEST MONDAY AFTERNOON AND MOVE THROUGH NEW ENGLAND MONDAY NIGHT INTO TUESDAY MORNING. WEAK RIDGING WILL ARRIVE TUESDAY AFTERNOON. HAVE USED SREF GUIDANCE FOR POPS AND QPF...LATEST GFS WAS ALSO IN LINE WITH SREF GUIDANCE. && .LONG TERM /MONDAY THROUGH SATURDAY/... THE NEXT SYSTEM TO APPROACH WILL COME ALONG ON WEDNESDAY WITH A CHANCE FOR SHOWERS. LATEST MODELS SHOW BEST CHANCES FOR SHOWERS WILL BE ACROSS DOWNEAST MAINE ON WEDNESDAY. HIGH PRESSURE TO RETURN FOR LATE IN THE WEEK. && .AVIATION /16Z SATURDAY THROUGH WEDNESDAY/... CONVECTION TO DIMINISH EARLY WITH VFR CONDITION RETURNING. PATCHY FOG POSSIBLE LATE...ESPECIALLY AT FVE...CAR...PQI...HUL WHERE RAINFALL OCCURRED EARLIER THIS AFTERNOON. AT BHB AREA OF STRATUS/FOG JUST OFFSHORE MAY MOVE IN EARLY THIS EVENING BEFORE COLD FRONT PUSHES OFFSHORE. && .MARINE... STAYED THE COURSE W/CONDITIONS REMAINING BLO SCA. SHORT TERM: WIND GRIDS GENERATED WITH A NAM12 FOR FIRST 24 HRS AND GRIDDED MOS AFTER THAT. && .EQUIPMENT... TECHNICIAN EN ROUTE TO 88D TO REPAIR WAVE GUIDE PROBLEM. SECOND TECHNICIAN WORKING ON SPRINGFIELD NWR && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...NONE. && NEAR TERM...LULOFS SHORT TERM...LULOFS LONG TERM...ALLEGRETTO AVIATION...NORCROSS MARINE...LULOFS
Hazardous weather outlook, Aug 4, 5:17 AM EDT, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 517 AM EDT SAT AUG 4 2007 ANZ050-MEZ001>006-010-011-015>017-029>032-050930- COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 517 AM EDT SAT AUG 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED LATER THIS MORNING INTO THE AFTERNOON. SOME THUNDERSTORMS COULD PRODUCE SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ARE ENCOURAGED TO RELAY ANY WIND OR HAIL REPORT TO THE NATIONAL WEATHER SERVICE IN CARIBOU. HEWITT
In the hours before
Local storm report, Aug 4, 2:52 PM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CARIBOU ME
252 PM EDT SAT AUG 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM HAIL FORT KENT 47.26N 68.59W
08/04/2007 E0.88 INCH AROOSTOOK ME TRAINED SPOTTER
NICKEL SIZE HAIL. WINDS MEASURED AT 60MPH.
1215 PM HAIL SAINT AGATHA 47.24N 68.31W
08/04/2007 E1.75 INCH AROOSTOOK ME TRAINED SPOTTER
GOLF BALL SIZED HAIL REPORTED.
1240 PM HAIL GRAND ISLE 47.31N 68.15W
08/04/2007 E2.00 INCH AROOSTOOK ME TRAINED SPOTTER
HAIL UP TO 2 INCHES IN SIZE.
1245 PM HAIL 5 SE FRENCHVILLE 47.23N 68.30W
08/04/2007 E1.75 INCH AROOSTOOK ME NWS EMPLOYEE
GOLF BALL SIZED HAIL REPORTED AT LONG LAKE.
1249 PM HAIL VAN BUREN 47.16N 67.94W
08/04/2007 E1.75 INCH AROOSTOOK ME TRAINED SPOTTER
GOLF BALL SIZED HAIL REPORTED.
1249 PM HAIL FORT KENT 47.26N 68.59W
08/04/2007 E1.75 INCH AROOSTOOK ME LAW ENFORCEMENT
GOLF BALL SIZED HAIL REPORTED. EXTENSIVE DAMAGE DONE TO
CARS IN MULTIPLE PARKING LOTS INCLUDING MARTINS FORD.
CARS IN LOT SUFFERED BROKEN WINDOWS AND SIGNIFICANT
DENTS. CARS PARKED IN NORTHERN MAINE MEDICAL CENTER
PARKING LOT SUFFERED SIMILAR DAMAGE AS WELL.
0105 PM HAIL VAN BUREN 47.16N 67.94W
08/04/2007 E1.00 INCH AROOSTOOK ME TRAINED SPOTTER
ONE INCH SIZE HAIL.
0115 PM HAIL 5 SE WASHBURN 46.74N 68.08W
08/04/2007 E1.00 INCH AROOSTOOK ME NWS EMPLOYEE
QUARTER SIZED HAIL REPORTED IN CROUSEVILLE.
0122 PM HAIL STOCKHOLM 47.04N 68.14W
08/04/2007 E0.50 INCH AROOSTOOK ME TRAINED SPOTTER
HALF INCH SIZED HAIL REPORTED.
0125 PM HAIL NEW SWEDEN 46.94N 68.12W
08/04/2007 E0.88 INCH AROOSTOOK ME TRAINED SPOTTER
NICKEL SIZED HAIL.
0135 PM HAIL FORT FAIRFIELD 46.77N 67.83W
08/04/2007 E1.00 INCH AROOSTOOK ME NWS EMPLOYEE
QUARTER SIZED HAIL REPORTED.
&&
LALocal storm report, Aug 4, 3:25 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CARIBOU ME
325 PM EDT SAT AUG 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM HAIL FORT KENT 47.26N 68.59W
08/04/2007 E0.88 INCH AROOSTOOK ME TRAINED SPOTTER
NICKEL SIZE HAIL. WINDS MEASURED AT 60MPH.
1215 PM HAIL SAINT AGATHA 47.24N 68.31W
08/04/2007 E1.75 INCH AROOSTOOK ME TRAINED SPOTTER
GOLF BALL SIZED HAIL REPORTED.
1240 PM HAIL GRAND ISLE 47.31N 68.15W
08/04/2007 E2.00 INCH AROOSTOOK ME TRAINED SPOTTER
HAIL UP TO 2 INCHES IN SIZE.
1245 PM HAIL 5 SE FRENCHVILLE 47.23N 68.30W
08/04/2007 E1.75 INCH AROOSTOOK ME NWS EMPLOYEE
GOLF BALL SIZED HAIL REPORTED AT LONG LAKE.
1249 PM HAIL VAN BUREN 47.16N 67.94W
08/04/2007 E1.75 INCH AROOSTOOK ME TRAINED SPOTTER
GOLF BALL SIZED HAIL REPORTED.
1249 PM HAIL FORT KENT 47.26N 68.59W
08/04/2007 E1.75 INCH AROOSTOOK ME LAW ENFORCEMENT
GOLF BALL SIZED HAIL REPORTED. EXTENSIVE DAMAGE DONE TO
CARS IN MULTIPLE PARKING LOTS INCLUDING MARTINS FORD.
CARS IN LOT SUFFERED BROKEN WINDOWS AND SIGNIFICANT
DENTS. CARS PARKED IN NORTHERN MAINE MEDICAL CENTER
PARKING LOT SUFFERED SIMILAR DAMAGE AS WELL.
0105 PM HAIL VAN BUREN 47.16N 67.94W
08/04/2007 E1.00 INCH AROOSTOOK ME TRAINED SPOTTER
ONE INCH SIZE HAIL.
0115 PM HAIL 5 SE WASHBURN 46.74N 68.08W
08/04/2007 E1.00 INCH AROOSTOOK ME NWS EMPLOYEE
QUARTER SIZED HAIL REPORTED IN CROUSEVILLE.
0115 PM HAIL WINTERVILLE 46.97N 68.57W
08/04/2007 E1.00 INCH AROOSTOOK ME PUBLIC
1 INCH SIZE HAIL. DAMAGE TO CAR REPORTED.
0122 PM HAIL STOCKHOLM 47.04N 68.14W
08/04/2007 E0.50 INCH AROOSTOOK ME TRAINED SPOTTER
HALF INCH SIZED HAIL REPORTED.
0125 PM HAIL NEW SWEDEN 46.94N 68.12W
08/04/2007 E0.88 INCH AROOSTOOK ME TRAINED SPOTTER
NICKEL SIZED HAIL.
0135 PM HAIL FORT FAIRFIELD 46.77N 67.83W
08/04/2007 E1.00 INCH AROOSTOOK ME NWS EMPLOYEE
QUARTER SIZED HAIL REPORTED.
0245 PM HAIL SAINT FRANCIS 47.17N 68.89W
08/04/2007 E0.88 INCH AROOSTOOK ME TRAINED SPOTTER
NICKEL SIZED HAIL.
&&
LASpecial weather statement, Aug 4, 3:34 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
334 PM EDT SAT AUG 4 2007
MEZ011-032-042030-
CENTRAL PENOBSCOT-NORTHERN WASHINGTON-
334 PM EDT SAT AUG 4 2007
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PENOBSCOT AND WASHINGTON
COUNTIES...
AT 326 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
GUSTY WINDS 6 MILES SOUTH OF LINCOLN. THE STORM WAS MOVING EAST AT 25
TO 30 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 430 PM EDT INCLUDE...
LINCOLN... SPRINGFIELD...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
HAIL...UP TO A HALF INCH...
LOCALIZED STRONG AND GUSTY WINDS...UP TO 45 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
TO REPORT SEVERE WEATHER DIRECTLY TO THE NATIONAL WEATHER SERVICE...
DIAL 1-877-633-6772 OR CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN CARIBOU MAINE.
NOUHANLocal storm report, Aug 4, 4:13 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CARIBOU ME
413 PM EDT SAT AUG 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM HAIL SAINT AGATHA 47.24N 68.31W
08/04/2007 E1.75 INCH AROOSTOOK ME TRAINED SPOTTER
GOLF BALL SIZED HAIL REPORTED.
1240 PM HAIL GRAND ISLE 47.31N 68.15W
08/04/2007 E2.00 INCH AROOSTOOK ME TRAINED SPOTTER
HAIL UP TO 2 INCHES IN SIZE.
1245 PM HAIL 5 SE FRENCHVILLE 47.23N 68.30W
08/04/2007 E1.75 INCH AROOSTOOK ME NWS EMPLOYEE
GOLF BALL SIZED HAIL REPORTED AT LONG LAKE.
1249 PM HAIL VAN BUREN 47.16N 67.94W
08/04/2007 E1.75 INCH AROOSTOOK ME TRAINED SPOTTER
GOLF BALL SIZED HAIL REPORTED.
1249 PM HAIL FORT KENT 47.26N 68.59W
08/04/2007 E1.75 INCH AROOSTOOK ME LAW ENFORCEMENT
GOLF BALL SIZED HAIL REPORTED. EXTENSIVE DAMAGE DONE TO
CARS IN MULTIPLE PARKING LOTS INCLUDING MARTINS FORD.
CARS IN LOT SUFFERED BROKEN WINDOWS AND SIGNIFICANT
DENTS. CARS PARKED IN NORTHERN MAINE MEDICAL CENTER
PARKING LOT SUFFERED SIMILAR DAMAGE AS WELL.
0105 PM HAIL VAN BUREN 47.16N 67.94W
08/04/2007 E1.00 INCH AROOSTOOK ME TRAINED SPOTTER
ONE INCH SIZE HAIL.
0115 PM HAIL 5 SE WASHBURN 46.74N 68.08W
08/04/2007 E1.00 INCH AROOSTOOK ME NWS EMPLOYEE
QUARTER SIZED HAIL REPORTED IN CROUSEVILLE.
0115 PM HAIL WINTERVILLE 46.97N 68.57W
08/04/2007 E1.00 INCH AROOSTOOK ME PUBLIC
1 INCH SIZE HAIL. DAMAGE TO CAR REPORTED.
0122 PM HAIL STOCKHOLM 47.04N 68.14W
08/04/2007 E0.50 INCH AROOSTOOK ME TRAINED SPOTTER
HALF INCH SIZED HAIL REPORTED.
0125 PM HAIL NEW SWEDEN 46.94N 68.12W
08/04/2007 E0.88 INCH AROOSTOOK ME TRAINED SPOTTER
NICKEL SIZED HAIL.
0135 PM HAIL FORT FAIRFIELD 46.77N 67.83W
08/04/2007 E1.00 INCH AROOSTOOK ME NWS EMPLOYEE
QUARTER SIZED HAIL REPORTED.
0245 PM HAIL SAINT FRANCIS 47.17N 68.89W
08/04/2007 E0.88 INCH AROOSTOOK ME TRAINED SPOTTER
NICKEL SIZED HAIL.
0344 PM HAIL CARIBOU 46.86N 68.01W
08/04/2007 E2.00 INCH AROOSTOOK ME TRAINED SPOTTER
2 IN HAIL REPORTED N/NW OF CARIBOU.
0400 PM HAIL WOODLAND 46.89N 68.14W
08/04/2007 E0.88 INCH AROOSTOOK ME TRAINED SPOTTER
&&
LASpecial weather statement, Aug 4, 4:19 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
419 PM EDT SAT AUG 4 2007
MEZ011-016-017-032-042115-
CENTRAL PENOBSCOT-CENTRAL WASHINGTON-INTERIOR HANCOCK-NORTHERN
WASHINGTON-
419 PM EDT SAT AUG 4 2007
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...HANCOCK...PENOBSCOT AND
WASHINGTON COUNTIES...
AT 412 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
GUSTY WINDS 23 MILES WEST OF GRAND LAKE STREAM. THE STORM WAS MOVING
EAST-SOUTHEAST AT 25 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 515 PM EDT INCLUDE...
GRAND LAKE STREAM...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
STRONG AND GUSTY WINDS...UP TO 45 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
TO REPORT SEVERE WEATHER DIRECTLY TO THE NATIONAL WEATHER SERVICE...
DIAL 1-877-633-6772 OR CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN CARIBOU MAINE.
NOUHANSpecial weather statement, Aug 4, 4:25 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
425 PM EDT SAT AUG 4 2007
MEZ011-032-042130-
CENTRAL PENOBSCOT-NORTHERN WASHINGTON-
425 PM EDT SAT AUG 4 2007
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PENOBSCOT AND WASHINGTON
COUNTIES...
AT 423 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
GUSTY WINDS 10 MILES SOUTHWEST OF DANFORTH. THE STORM WAS MOVING EAST
AT 30 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 530 PM EDT INCLUDE...
DANFORTH... VANCEBORO...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
HAIL...UP TO HALF INCH SIZE...
LOCALIZED STRONG AND GUSTY WINDS...UP TO 50 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
TO REPORT SEVERE WEATHER DIRECTLY TO THE NATIONAL WEATHER SERVICE...
DIAL 1-877-633-6772 OR CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN CARIBOU MAINE.
NOUHANThe office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 9:05 PM EDT | Areal Flood Advisory | CAR | Hancock, Penobscot, Washington | 3 hr |
| Aug 3, 9:38 PM EDT | Severe Thunderstorm Warning | CAR | Washington | 37 min |
| Aug 3, 10:15 PM EDT | Severe Thunderstorm Warning | CAR | Washington | 15 min |
| Aug 4, 12:28 AM EDT | Marine Weather Statement | CAR | 62 min | |
| Aug 4, 12:41 AM EDT | Special Marine Warning | CAR | 34 min | |
| Aug 4, 3:35 AM EDT | Marine Weather Statement | CAR | 55 min | |
| Aug 4, 5:31 AM EDT | Severe Thunderstorm Warning | CAR | Hancock, Washington | 29 min |
| Aug 4, 5:43 AM EDT | Marine Weather Statement | CAR | 62 min | |
| Aug 4, 11:39 AM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 66 min |
| Aug 4, 12:36 PM EDT | Tornado Warning | CAR | Aroostook | 24 min |
| Aug 4, 1:18 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 57 min |
| Aug 4, 2:16 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook, Penobscot | 59 min |
| Aug 4, 2:43 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 62 min |
| Aug 4, 3:18 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 42 min |
| Aug 4, 3:43 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 47 min |
| Aug 4, 4:17 PM EDT | Areal Flood Advisory | CAR | Aroostook | 58 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.